I was wondering if you have your hair dyed (darker shade), would minoxidil affect the hair coloring. I know some people say dandruff shampoos affect hair that has been dyed. I already use Propecia, but I was told that maybe a combination of Propecia and Rogaine (minoxidil) might help more. The problem was that the minoxidil generic liquid (i’ve seen you say the Rogaine foam may be less irritating), it seems to cause itching (have been losing some hair from it “shedding”, i guess, but hasn’t been a full two months, as you stated sometimes may last, ie. “shedding” from minox). I’ve already been on Propecia for over a year, but thought would try minoxidil again, but the itching makes wish to use anti-itch dandruff shampoos (but I swear they alter the dyed hair color, and tend to make it more orange, lol, like Brad Pitt’s),to be one of the largest databases and referrence sites, you’re a geni I thought maybe if I tried the minox again without the dandruff shampoo (since scalp already dry) and maybe a more oil-based conditioner might help dryness itching. Also besides whether the minox alters dyed hair color, I was wondering if the itching itself was bad (it is not severe itching and tolerable), would just having mild itching be enough irritation in itself to cause hair loss? Both me and Brad Pitt would like an answer to these questions if possible, lol, couldn’t find anywhere on internet mention of hair dye color affected by minoxidil.
Well thanks for any info or help, this site is great, you’re a saint, I’m sure eventually this is going us!
Your question is a bit confusing, so I’ll break my answer down into a few key points —
- If minoxidil is causing your scalp to itch, then using dandruff shampoo will not solve the problem. Minoxidil can cause skin irritation in some people. Dandruff can be made worse if you have an allergy to minoxidil.
- If you have irritation and itching of your scalp, perhaps you have a scalp/skin problem (such as psoriasis, head lice, ringworm, etc) or sensitive to chemicals (such as hair dye or minoxidil or any other products you put in your hair). You should see a dermatologist for this.
- Minoxidil in combination with Propecia may have a slight advantage over using one product alone.
- Dying your hair has nothing to do with the impact of either of these drugs (or vice versa).
- Minoxidil should not affect the color of your hair or hair dye.